Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 81, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Apr 29, 2016, 9:51 AM CDT for Hunt County, Rockwall County, Texas. It took effect at Apr 29, 2016, 9:42 PM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2016, 9:51 AM CDT (14:51 UTC)
- In effect from
- Apr 29, 2016, 9:42 PM CDT
- Expired
- May 1, 2016, 1:38 AM CDT
- In force
- 28 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 11.05 ft at Apr 28, 2016, 10:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 29, 7:10 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 29, 7:10 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 710 AM CDT FRI APR 29 2016 .AVIATION... /12Z TAFS/ PRIMARY CONCERN...THUNDER/SEVERE POTENTIAL THIS AFTERNOON. A WARM FRONT HAS PUSHED NORTH OF THE DALLAS/FORT WORTH METROPLEX...USHERING IN RICH GULF MOISTURE. AIDED BY A NOCTURNAL LLJ...SOME WARM ADVECTION SHOWERS ARE OCCURRING NORTH OF THE SURFACE BOUNDARY...IN AREAS GENERALLY NORTH AND EAST OF METRO TAF SITES. EARLY MORNING THUNDERSTORMS THAT AFFECTED PORTIONS OF NORTH TEXAS ARE NOW IMPACTING THE ARKLATEX...AND ADDITIONAL STORMS ARE UNLIKELY AT TAF SITES THE REMAINDER OF THE MORNING. WINDS HAVE VEERED TO THE SOUTH...AND THE NOCTURNAL BOUNDARY LAYER IS STEADILY SATURATING FROM THE TOP DOWN. ADDITIONAL MOIST ADVECTION THIS MORNING WILL DROP CEILINGS BELOW FL010 AT TIMES... AND THE VISIBILITY MAY BRIEFLY DIP INTO THE MVFR CATEGORY BEFORE THE LATE APRIL SUN WARMS THE SURFACE LAYER. A CAP IS CURRENTLY IN PLACE...WHICH WILL INITIALLY PRECLUDE SURFACE-BASED STORMS...BUT AS AN APPROACHING UPPER-LEVEL DISTURBANCE PROVIDES LIFT...THIS CAP SHOULD GRADUALLY ERODE. IN THE MEANTIME...A FEW ELEVATED SHOWERS WILL BE POSSIBLE BEFORE UPDRAFTS BECOME ROOTED IN THE BOUNDARY LAYER. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY AFTERNOON...PERHAPS JUST WEST OF THE I-35 CORRIDOR. THE MOST LIKELY WINDOW FOR THUNDERSTORM IMPACTS AT TAF SITES WILL BE FROM MID-AFTERNOON THROUGH SUNSET. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. TORNADIC SUPERCELLS WILL ALSO BE POSSIBLE. THE ACTIVITY WOULD BE EAST OF THE I-35 CORRIDOR BY NIGHTFALL...AFTER WHICH VFR CONDITIONS WILL PREVAIL. WINDS WILL VEER TO THE SOUTHWEST TONIGHT...AND A SHIFT TO NORTH FLOW WILL LIKELY OCCUR AFTER DAYBREAK SATURDAY MORNING. THIS WIND SHIFT HAS BEEN INTRODUCED INTO THE EXTENDED PORTION OF THE DFW TAF. 25 && .PREV DISCUSSION... /ISSUED 407 AM CDT FRI APR 29 2016/ A WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS THE REGION THIS MORNING IN RESPONSE TO DEEP SURFACE LOW PRESSURE CURRENTLY CENTERED ACROSS THE WESTERN TEXAS PANHANDLE. THIS WARM FRONT HAS BEEN THE CATALYST FOR SHOWERS AND THUNDERSTORMS OVERNIGHT AND WILL CONTINUE TO A FOCUS FOR STORM INITIATION THROUGH THE MORNING. IT IS DIFFICULT TO SAY EXACTLY WHERE THE WARM FRONT WILL END UP THIS AFTERNOON...BUT IT SHOULD BE IN THE VICINITY OF THE RED RIVER. THIS WILL LEAVE ALL OF NORTH AND CENTRAL TEXAS IN VERY MOIST AND UNSTABLE AIR. ALTHOUGH SOME SHOWERS AND STORMS MAY DEVELOP IN THE WARM SECTOR THROUGH THE MORNING AS LARGE SCALE LIFT ASSOCIATED WITH AN APPROACHING 4 CORNERS LOW INCREASES...STORMS ARE MOST LIKELY TO DEVELOP DURING THE AFTERNOON ON AN EASTWARD MOVING DRYLINE. STORMS THAT DEVELOP ALONG THE DRYLINE WILL HAVE A GOOD POTENTIAL TO BECOME SEVERE WITH MORE THAN SUFFICIENT INSTABILITY AND ADEQUATE VERTICAL SHEAR TO SUSTAIN TALL UPDRAFTS. THEREFORE...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY NEAR THE TRIPLE POINT WHICH WILL LIKELY BE SOMEWHERE WEST/NORTHWEST OF THE CWA. STORMS WILL MOVE EAST OFF THE DRYLINE THROUGH THE AFTERNOON AND END UP GENERALLY ALONG AND EAST OF INTERSTATE 35 BY THIS EVENING. THE SEVERE POTENTIAL WILL CONTINUE THIS EVENING ALONG WITH A THREAT OF HEAVY RAINFALL AND SOME LOCALIZED FLOODING. WE HAVE DECIDED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS POINT IN TIME SINCE THE UPPER LOW IS PROGGED TO LIFT TO THE CENTRAL PLAINS OVERNIGHT/EARLY SATURDAY MORNING WHICH WILL SHIFT THE HEAVIEST RAINFALL INTO EAST TEXAS. DRIER AND COOLER AIR WILL BEGIN TO WORK IN FROM THE NORTHWEST EARLY SATURDAY MORNING BEHIND A COLD FRONT. THE FRONT SHOULD MOVE THROUGH ALL OF THE FORECAST AREA BY SUNSET SATURDAY AND BRING AN END TO ALL PRECIPITATION CHANCES. BRIEF SHORTWAVE RIDGING WILL TAKE PLACE OVER THE REGION SATURDAY NIGHT THROUGH SUNDAY AND BRING DRY AND PLEASANT WEATHER. HOWEVER...THE RIDGE AXIS WILL QUICKLY SHIFT EAST SUNDAY NIGHT AS ANOTHER SHORTWAVE APPROACHES FROM THE WEST. ENERGY AND ELEVATED MOISTURE FROM THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. HOWEVER...SINCE LOW LEVEL MOISTURE WILL BE LIMITED...STORMS WILL BE ELEVATED AND GENERALLY BELOW SEVERE LIMITS. ONCE THE EARLY WEEK SHORTWAVE DEPARTS...A RIDGE OF HIGH PRESSURE WILL AMPLIFY OVER THE REGION WEDNESDAY THROUGH FRIDAY AND BRING RAIN-FREE WEATHER TO ALL OF NORTH AND CENTRAL TEXAS. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 81 65 80 58 78 / 70 40 10 5 5 WACO 82 64 83 58 80 / 70 50 20 10 5 PARIS 78 65 78 57 79 / 80 70 30 10 5 DENTON 79 61 79 54 76 / 60 40 10 5 5 MCKINNEY 79 63 79 56 77 / 70 50 10 10 5 DALLAS 81 65 82 59 79 / 70 50 10 10 5 TERRELL 81 65 81 57 79 / 80 60 20 10 5 CORSICANA 82 66 83 60 80 / 70 60 20 10 5 TEMPLE 81 64 83 60 81 / 70 50 20 10 5 MINERAL WELLS 81 58 79 54 75 / 50 20 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/79
Hazardous weather outlook, Apr 29, 5:15 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 515 AM CDT FRI APR 29 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 515 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...THEY ARE MORE LIKELY TO OCCUR DURING THE AFTERNOON WHEN A DRYLINE INVADES FROM THE WEST. IN ADVANCE OF THE BOUNDARY...A VERY UNSTABLE ATMOSPHERE WILL BE LARGELY UNCAPPED AT PEAK HEATING...AS AN APPROACHING UPPER-LEVEL DISTURBANCE PROVIDES LIFT TO HELP INITIATE STORMS. STRONG VERTICAL WIND SHEAR WILL AID IN STORM MAINTENANCE AND MAY RESULT IN SUPERCELLS CAPABLE OF VERY LARGE HAIL... DAMAGING WINDS...AND TORNADOES. THE ACTIVITY WILL SHIFT EAST OF THE I-35 CORRIDOR THIS EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE AFTER DARK BUT GRADUALLY DIMINISH DURING THE OVERNIGHT HOURS. AS THE NIGHT PROGRESSES...TRAINING CELLS MAY ENHANCE THE THREAT OF FLOODING... PARTICULARLY IN EAST TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL EVENTUALLY OVERTAKE THE DRYLINE...AND THE RESULTING BOUNDARY MAY LINGER ACROSS CENTRAL AND EAST TEXAS SATURDAY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ALONG THE STALLED FRONT...BUT A LACK OF FORCING MAY LIMIT THE EXTENT AND INTENSITY OF THE ACTIVITY. SEVERE WEATHER IS NOT EXPECTED. THE NEXT STORM SYSTEM WILL APPROACH EARLY NEXT WEEK. THUNDERSTORM CHANCES WILL RETURN AS EARLY AS SUNDAY NIGHT AND CONTINUE ON MONDAY...BEFORE COMING TO AN END ON TUESDAY. THE SEVERE THREAT DURING THIS PERIOD APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING... ESPECIALLY ALONG AND EAST OF THE I-35 CORRIDOR. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:56 PM CDT | Special Weather Statement | FWD | Bell | 49 min |
| Apr 28, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 46 min |
| Apr 28, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 47 min |
| Apr 28, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 26 min |
| Apr 28, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 62 min |
| Apr 28, 10:39 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell, McLennan | 3 hr |
| Apr 29, 1:57 AM CDT | Special Weather Statement | FWD | Montague | 48 min |
| Apr 29, 2:04 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 41 min |
| Apr 29, 9:41 AM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Apr 29, 9:51 AM CDT | River Flood Warning | FWD | Hunt | 53 hr |
| Apr 29, 11:16 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 51 hr |
| Apr 29, 12:27 PM CDT | Special Weather Statement | FWD | Henderson | 33 min |
| Apr 29, 12:32 PM CDT | Special Weather Statement | FWD | Van Zandt | 28 min |
| Apr 29, 1:04 PM CDT | Special Weather Statement | FWD | Freestone, Leon, Robertson | 26 min |
| Apr 29, 1:09 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson | 66 min |
| Apr 29, 1:33 PM CDT | Special Weather Statement | FWD | Leon, Robertson | 57 min |
| Apr 29, 1:43 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Apr 29, 1:56 PM CDT | Special Weather Statement | FWD | Collin | 34 min |
| Apr 29, 2:00 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 60 min |
| Apr 29, 2:06 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 54 min |
| Apr 29, 2:10 PM CDT | Special Weather Statement | FWD | Comanche, Erath, Hood | 35 min |
| Apr 29, 2:15 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 60 min |
| Apr 29, 2:20 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 25 min |
| Apr 29, 2:21 PM CDT | Areal Flood Advisory | FWD | Anderson, Delta, Freestone, Henderson, Hopkins, Leon and 4 more | 4 hr |
| Apr 29, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 60 min |
| Apr 29, 2:32 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 43 min |
| Apr 29, 2:38 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto, Parker | 39 min |
| Apr 29, 2:39 PM CDT | Severe Thunderstorm Warning | FWD | Young | 48 min |
| Apr 29, 2:44 PM CDT | Areal Flood Warning | FWD | Bell, Coryell, McLennan | 3 hr |
| Apr 29, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 47 min |
| Apr 29, 3:07 PM CDT | Special Weather Statement | FWD | Bosque, Hill, Somervell | 53 min |
| Apr 29, 3:07 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 53 min |
| Apr 29, 3:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 64 min |
| Apr 29, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 40 min |
| Apr 29, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 39 min |
| Apr 29, 3:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 62 min |
| Apr 29, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 65 min |
| Apr 29, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 44 min |
| Apr 29, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 65 min |
| Apr 29, 4:12 PM CDT | Special Weather Statement | FWD | Leon, Limestone | 33 min |
| Apr 29, 4:19 PM CDT | Tornado Warning | FWD | Grayson | 26 min |
| Apr 29, 4:28 PM CDT | Areal Flood Warning | FWD | Delta, Fannin, Henderson, Hopkins, Hunt, Kaufman and 4 more | 3 hr |
| Apr 29, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 41 min |
| Apr 29, 4:43 PM CDT | Tornado Warning | FWD | Grayson | 32 min |
| Apr 29, 4:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 43 min |
| Apr 29, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 54 min |
| Apr 29, 4:54 PM CDT | Tornado Warning | FWD | Henderson | 36 min |
| Apr 29, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Apr 29, 5:04 PM CDT | Tornado Warning | FWD | Van Zandt | 41 min |
| Apr 29, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton | 28 min |
| Apr 29, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 54 min |
| Apr 29, 5:21 PM CDT | Tornado Warning | FWD | Henderson, Van Zandt | 39 min |
| Apr 29, 5:41 PM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| Apr 29, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 66 min |
| Apr 29, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton | 34 min |
| Apr 29, 5:59 PM CDT | Areal Flood Warning | FWD | Fannin, Grayson | 3 hr |
| Apr 29, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson, Somervell | 61 min |
| Apr 29, 6:08 PM CDT | Tornado Warning | FWD | Bosque | 37 min |
| Apr 29, 6:48 PM CDT | Flash Flood Warning | FWD | Bosque | 2 hr |
| Apr 29, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 61 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.